Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 26, 2008, 6:22 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 6:22 PM MST (01:22 UTC)
- Expired
- Jul 26, 2008, 7:00 PM MST
- In force
- 38 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 29 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:40 PM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 26, 3:40 PM MST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 340 PM MST SAT JUL 26 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... ENOUGH MOISTURE REMAINS FOR A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN SOUTH-CENTRAL ARIZONA THROUGH THIS EVENING...AND MAINLY OVER THE HIGHER TERRAIN EAST OF PHOENIX SUNDAY AFTERNOON AND EVENING. RELATIVELY DRIER AIR FROM THE WEST IS EXPECTED TO CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST ARIZONA EASTWARD SUNDAY...AND MAINLY TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA MONDAY AND TUESDAY...THEN LITTLE CHANGE IS EXPECTED AT LEAST THROUGH MID WEEK. HIGH PRESSURE ALOFT IS EXPECTED TO MOVE OVER OUR AREA FROM THE SOUTHWEST WITH AFTERNOON HIGH TEMPERATURES RISING A FEW DEGREES BY MID WEEK. && .DISCUSSION... THE CIRCULATION ASSOCIATED WITH THE REMAINS OF DOLLY WAS LOCATED IN FAR SOUTH-CENTRAL NEW MEXICO NORTH OF EL PASO THIS AFTERNOON. THE CIRCULATION IS EXPECTED TO MOVE ONLY VERY SLOWLY NORTHEAST OVER SOUTHEAST AND EAST-CENTRAL NEW MEXICO THE REST OF THE WEEKEND. THUS...DOLLY WILL HAVE NO DIRECT EFFECT ON OUR AREA. MOISTURE REMAINS OVER OUR AREA...PARTICULARLY SOUTH-CENTRAL ARIZONA. AS A RESULT...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. WITH A FLOW ALOFT FROM THE NORTHWEST...STORMS OVER YAVAPAI COUNTY THIS AFTERNOON ARE LIKELY TO MOVE INTO AT LEAST FAR NORTH PORTIONS OF MARICOPA COUNTY...AND POSSIBLY DEVELOPING INTO THE GREATER PHOENIX AREA THIS EVENING. JUST ENOUGH MOISTURE IS AVAILABLE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THROUGH THIS EVENING. IT LOOKS AS IF RELATIVELY DRIER AIR TO THE WEST OF A HIGH PRESSURE CENTER ALOFT OVER NORTHERN BAJA CALIFORNIA WILL MOVE FROM THE SOUTHWEST AND WEST OVER OUR AREA SUNDAY THROUGH TUESDAY. AS A RESULT...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO SOUTHWEST ARIZONA EASTWARD SUNDAY...AND MAINLY TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA MONDAY AND TUESDAY...THEN LITTLE CHANGE IS EXPECTED AT LEAST THROUGH MID WEEK. THE HIGH PRESSURE CENTER IS EXPECTED TO MOVE NORTHEAST OVER ARIZONA BY WEDNESDAY AND THURSDAY AND TO COLORADO BY THE WEEKEND WITH A FLOW ALOFT FROM THE EAST AND SOUTHEAST OVER OUR AREA. ONLY ENOUGH MOISTURE IS EXPECTED TO SEEP BACK INTO OUR AREA FOR A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MOST OF WHICH ARE EXPECTED TO BE OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA. AS THE HIGH PRESSURE CENTER MOVES OVER OUR AREA...AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO RISE A FEW DEGREES HIGHER BY MID WEEK. && .AVIATION... PHX AREA...THUNDERSTORMS APPEAR TO BE MOST LIKELY ACROSS THE NORTH VALLEY LATE THIS AFTERNOON AS AN OUTFLOW BOUNDARY FROM DISTANT ACTIVITY HELPS TO INITIATE STORMS ACROSS NORTHERN MARICOPA COUNTY. MOST LIKELY SCENARIO IS THAT A GUST FRONT FROM SUBSEQUENT CONVECTION WILL MOVE THROUGH KPHX AND POSSIBLY KIWA. LOOKING AHEAD...MODELS CONTINUE TO INDICATE THAT THE NEXT FEW DAYS WILL BE DRIER...WITH THUNDERSTORMS CONFINED MAINLY TO THE AREAS WELL EAST OF PHOENIX. SE CA/SW AZ...MAINLY CLEAR SKIES EXPECTED THROUGH THE PERIOD. WINDS WILL RETAIN A SOUTHERLY COMPONENT AT ALL TAF SITES. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... BEST OPPORTUNITY FOR PRECIP OVER THE NEXT 7 DAYS APPEARS TO BE THIS WEEKEND. THEREAFTER...PROGS HAVE BECOME MORE CONSISTENT WITH THE IDEA OF MEAGER STORM ACTIVITY THIS COMING WEEK AS DRIER PACIFIC AIR TRIES TO MOVE INTO THE FORECAST AREA AND STEERING WINDS BECOME LESS FAVORABLE TO ADVECT STORMS FROM THE HIGHER TERRAIN TO LOWER ELEVATIONS. ACCORDINGLY...MINIMUM HUMIDITIES WILL DECREASE AFTER SUNDAY...THOUGH OVERNIGHT RECOVERY WILL STILL BE GOOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...HIRSCH FIRE WEATHER...AJ
Hazardous weather outlook, Jul 26, 6:17 AM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 617 AM MST SAT JUL 26 2008 AZZ022-023-027-028-270100- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 617 AM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS ...MAINLY DURING THE EVENING HOURS TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS...AND IT MAY BE SUFFICIENT TO CAUSE LOCAL FLOODING OF AREA ROADS...STREAMS AND WASHES. THE STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE PERIOD. THE PRIMARY HAZARD WILL BE BRIEF HEAVY RAINFALL ALONG WITH GUSTY WINDS IN EXCESS OF 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ024-270100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 617 AM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING. THE PRESENCE OF ADDED TROPICAL MOISTURE WILL ALLOW FOR THE POSSIBILITY OF HEAVY RAINFALL WHICH COULD EASILY LEAD TO FLOODING OF AREA ROADS...STREAMS...WASHES AND OTHER LOW LYING AREAS. IN ADDITION...THE STRONGER STORMS COULD PRODUCE GUSTY WINDS GREATER THAN 40 MPH AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD...WITH THE BEST THREAT FOR STORMS OCCURRING ON SUNDAY. THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL...ALONG WITH GUSTY WINDS GREATER THAN 40 MPH. ALSO...THUNDERSTORMS MAY PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-021-025-026-CAZ030>033-270100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 617 AM MST SAT JUL 26 2008 /617 AM PDT SAT JUL 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS IN EXCESS OF 45 MPH. THE STRONG WINDS MAY PRODUCE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO VISIBILITY RESTRICTIONS. ALSO...THUNDERSTORMS CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY. PRIMARY HAZARDS WILL BE BRIEF HEAVY RAIN ALONG WITH GUSTY WINDS IN EXCESS OF 45 MPH. THE AIRMASS WILL BECOME DRIER AND MORE STABLE MONDAY THROUGH THURSDAY...AND NO WEATHER HAZARDS ARE EXPECTED DURING THAT PERIOD. MOISTURE IS EXPECTED TO RETURN BY ABOUT FRIDAY...LEADING TO ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX CJB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:31 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.